Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Paroxetine-Induced Priapism

Paroxetine-Induced Priapism This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract Paroxetine is a new antidepressant that, like fluoxetine, is a serotonin antagonist. We report a case of side effects that developed after treatment with paroxetine. Report of a Case. A 58-year-old man developed priapism following treatment with paroxetine (20 mg daily) for his depression. He presented with a 42-hour history of a continuous and painful erection. When it was determined that he did not need a spongiocavernous shunt, the paroxetine was replaced with venlafaxine. Comment. The patient made a complete recovery over the next 8 hours. The patient refused to be challenged, although it appears that priapism was associated with paroxetine therapy. This side effect has not been previously described. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Internal Medicine American Medical Association

Paroxetine-Induced Priapism

Archives of Internal Medicine , Volume 155 (6) – Mar 27, 1995

Paroxetine-Induced Priapism

Abstract

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract Paroxetine is a new antidepressant that, like fluoxetine, is a serotonin antagonist. We report a case of side effects that developed after treatment with paroxetine. Report of a Case. A 58-year-old man developed priapism following treatment with paroxetine (20 mg daily) for his depression. He presented with a 42-hour history of a continuous and painful...
Loading next page...
 
/lp/american-medical-association/paroxetine-induced-priapism-Td3u5K09Fr
Publisher
American Medical Association
Copyright
Copyright © 1995 American Medical Association. All Rights Reserved.
ISSN
0003-9926
eISSN
1538-3679
DOI
10.1001/archinte.1995.00430060109017
Publisher site
See Article on Publisher Site

Abstract

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract Paroxetine is a new antidepressant that, like fluoxetine, is a serotonin antagonist. We report a case of side effects that developed after treatment with paroxetine. Report of a Case. A 58-year-old man developed priapism following treatment with paroxetine (20 mg daily) for his depression. He presented with a 42-hour history of a continuous and painful erection. When it was determined that he did not need a spongiocavernous shunt, the paroxetine was replaced with venlafaxine. Comment. The patient made a complete recovery over the next 8 hours. The patient refused to be challenged, although it appears that priapism was associated with paroxetine therapy. This side effect has not been previously described.

Journal

Archives of Internal MedicineAmerican Medical Association

Published: Mar 27, 1995

There are no references for this article.